Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 77, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 10, 2015, 4:20 PM CDT for Bates County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 4:20 PM CDT (21:20 UTC)
- Expired
- Sep 10, 2015, 10:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 67 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1642 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
391
WGUS53 KEAX 102120
FFWEAX
MOC013-110315-
/O.NEW.KEAX.FF.W.0077.150910T2120Z-150911T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
420 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BATES COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1015 PM CDT
* AT 419 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES UP TO THREE
INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA AS THIS THUNDERSTORM IS NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3817 9421 3836 9429 3829 9407 3822 9408
3821 9406 3818 9405 3812 9406
$$
CDB1 follow-up statement
515
WGUS73 KEAX 102214
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT THU SEP 10 2015
MOC013-110315-
/O.CON.KEAX.FF.W.0077.000000T0000Z-150911T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BATES MO-
514 PM CDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
EAST CENTRAL BATES COUNTY...
AT 511 PM CDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS
PRODUCING EXTREMELY HEAVY RAINFALL HAVE DIMINISHED. HOWEVER...
EXCESSIVE RUNOFF FROM AN ESTIMATED 4 TO 5 INCHES WILL LIKELY LEAD TO
FLASH FLOODING OVER PORTIONS OF EAST CENTRAL BATES COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3817 9421 3836 9429 3829 9407 3822 9408
3821 9406 3818 9405 3812 9406
$$
CDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:33 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 10, 2:33 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 233 PM CDT THU SEP 10 2015 .DISCUSSION... Issued at 216 PM CDT THU SEP 10 2015 In the near-term storms have begin to develop in the southeastern portion of the CWA along an outflow boundary left over from this morning's storms. To our west several clusterS of storms have also developed ahead of a mid-level speed max and associated shortwave trough and surface cold front. At this time expecting the activity in southern Nebraska to move southeast into the CWA early this evening. Main severe threats will be large hail, damaging wind, and locally heavy rainfall. The storms will move across much of the CWA this evening and the early overnight period. Behind the storms much cooler and drier air will begin to advect into the CWA. For tomorrow and into early next week we will see much cooler temperatures and dry weather. By the middle of the week we return to normal daytime high temperatures. Furthermore a series of low amplitude shortwave troughs will brush the CWA embedded in deep- layer southwest flow allowing for the chance of scattered showers/storms...but nothing appears too aggressive/organized at this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1233 PM CDT THU SEP 10 2015 MAIN CONCERN FOR THIS FORECAST ISSUANCE WILL BE THE ARRIVAL OF A LINE OF THUNDERSTORMS LATER THIS EVENING INTO THE TERMINALS. THE STORMS ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING IN FROM THE NORTHWEST. AT THIS TIME THE ACTIVITY IS PROGGED TO COME NEAR 02 UTC AND DEPART BY 05-06 UTC AND SHOULD PRODUCE MVFR VIS DUE TO HEAVY RAINFALL RATES. BEHIND THE STORMS SKIES WILL SLOWLY CLEAR ALONG WITH NORTHERLY WINDS AROUND 12 to 15 KTS WITH VFR CIGS AND VIS. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Pietrycha AVIATION...Pietrycha
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT THU SEP 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 607 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Sep 10, 4:05 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT THU SEP 10 2015
MOZ053-102145-
BATES MO-
405 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BATES COUNTY UNTIL
445 PM CDT...
AT 404 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF APPLETON CITY...OR 8 MILES EAST OF BUTLER. THIS
STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BATES
COUNTY.
LAT...LON 3824 9425 3831 9415 3824 9407 3822 9408
3821 9405 3808 9406
TIME...MOT...LOC 2104Z 313DEG 4KT 3824 9417
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:15 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 30 min |
| Sep 10, 5:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 32 min |
| Sep 10, 5:42 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 18 min |
| Sep 10, 4:05 PM CDT | Special Weather Statement | EAX | Bates | 40 min |
| Sep 10, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.